Infliximab: Hi everyone Been to see Gastro... - Behçet's UK

Behçet's UK
4,470 members3,817 posts

Infliximab

Hi everyone

Been to see Gastro specialist today and they're going to start me on Infliximab infusions

Was just wondering if anyone is also on this drug, and what to expect side affect wise and if it has helped

Cheers

Kev

29 Replies
oldestnewest

Hi Kev

I've personally found Infliximab fantastic. However not everyone reacts to the treatment in the same way.

I believe the initial "loading dose" took around 4 hours. However if you don't have any issues, this can drop down to an hour (possibly less) after regualry doses without issue.

The biggest side affect I'm aware of is getting a headache whilst receiving the infusion. Once again I've never suffered from this.

All in all I'm very lucky. Only being 40min away, the hospital is easily accessible for me (I need to visit every 8 weeks). I've suffered no side affects what so ever.

The best way I can describe how I feel. I've been shut in a dark room for 30 years. Suddenly the shutters on the window have been opened, light is pouring in. When I look out of the window I can see green fields, trees, flowers, the perfect picture of summer. Amazing

6 likes
Reply

Thanks MrsSmith for that really uplifting reply.....i will have everything crossed for results even half of what you've acheived

Really does sound as if its worked miracles for you

Thanks......cannot wait to start it now

Kev

1 like
Reply

I'm also being started on this, im not sure when as of yet but I have been doing a little searching online and it certainly seems to have positive results.

2 likes
Reply

Hi Vanblitzen,

Had my screening bloods yesterday, cannot see a problem there as I've already been screened for Humira......i had a terrible time on that drug...so just waiting on the clinical sister getting back with start date

Like you looking forward and hoping the Infliximab helps

Try to avoid looking Drugs up online always seem to read the worst of things 🙄🙄🤣😂

Cheers Kev

1 like
Reply

No side effects whatsoever. I had infusions every 4 weeks for 12 years. Being reading material and a little throw blanket. It's a boring couple of hours

2 likes
Reply

Hi Expectthebest,

Thanks for the reply, i was told that i should expect to be there for upto 6 hours for first infusion😴😴😴 ,so a good book and headphones sound best bet

How do you feel immediately after infusion as I've read that you should probably arrange a lift or taxi home as it can make you dizzy/sleepy??

Cheers kev

Reply

I felt fine always. If you get pre meds of steroid and benadryl the latter nay make you drowsy. But i did great. Unfortunately. My disease progressed and now I take Rituxan infusions and Revlimid pills daily. Wishing you all goid things. Stay positive!

2 likes
Reply

Thanks Expectthebest ,

And good luck with your ongoing fight

Cheers

Kev

Reply

Get good sleep. Minimize stress. Surround yourself with friends & family who support you. Power of positive thinking helps too. We are all cheering for you to get better!

2 likes
Reply

Thanks

Your kind thoughts and words are Very much appreciated

Kev

Reply

Hi kev, I was on infliximab infusions every 8 weeks for over 2 years and was really well on it. I had some pre meds before the infusion and the only side effect I had was feeling really tired for the rest of the day, so not bad at all. The first infusion was over quite a long time with a couple of hours wait after but this time gets shorter with each infusion so in the end it's done just over the hour. I hope it brings relief for your symptoms.

2 likes
Reply

Hi Alex,

Thanks for reply hope you're keeping well

They're trying the Infliximab as a last resort, hopefully it will bring ulcers and inflammation under control in whats left of bowel and pouch ........or its coming out and it'll be a bag for life.....and it wont be one of them 10p ones😂😂

if you dont laugh you'll cry right

Where you have your infusions Singleton or Morriston .....the Gastro is based in Singleton so im guessing it will be there somewhere.....just praying it works and have the great results others have had

Thanks again

Kev

Reply

I used to have them in Bridgend but swansea and Bridgend now merged so I go to the rheumy day ward at neath port talbot hospitsl. When I was on infliximab there were a lot of people on it with crohns. I know it's not the same but hopefully it will help your issues and you won t need that 10p bag@ you re right, if we Don t laugh we d cry! Onwards and upwards! Good luck

1 like
Reply

Thanks Alex

Didn't think about it might be further afield such as Neath

Where ever they can do it will okay by me

Stay well yourself and keep aiming upwards 😁😀

Cheers kev

Reply

Hi ,

Like other posts I have been on Infliximab for over a year now getting it every six weeks , I am now down to 30 minutes for the dose as compared to two hours and wait two hours at the beginning . I can only praise the drug as it has worked wonders for myself . Hope you have the same successful results I have received .

Reply

Hi Cupples,

Really glad to hear you've had great results with it also

Got everything crossed it will do same for myself

Thanks

Kev

1 like
Reply

Can I ask what are these infusions supposed to help with? What symptoms do they relieve? X

Reply

Hi Stevi,

It's a drug beloning to the chemotherapy group..

From what i can gather it works by trying to calm down (turn off ) your immune system to try and stop it attacking tissues and organs

As well as helping treat chronic inflammation.....ie ulcers /crohns/ Colittis ....which again are down to immune system

Kev

Reply

It's like methotrexate then I gather. I hated that stuff I lost majority if my hair and i couldn't deal with that at all. As vain as it may sound it just made my self esteem plummet even more.

Reply

Hi Stevi,

I'm on the Methotrexate also....as you say it's got some unpleasant side affects......but whatever helps

Kev

Reply

Do you mind me asking, have the infusion caused hair loss for yourself?

Reply

The Methotrexate Injections i self administer, have definitely thinned my hair

Wife calls it my ring of Confidence 🤣😂😂

Different for a fella, i just have it shaved number 1 all over......looks better than a combover 😁😁

Will be intresting to see if i loose any on the Infliximab infusions when i start them

Kev

Reply

Hi Stevi,

Infliximab is a completely different class of drug to Methotrexate.

Infliximab is a Biologic medication ( monoclonal antibody ) which targets anti Tumour Necrosing Factor or anti TNF for short. Anti TNF is one of the many pathways that can drive inflamation, Infliximab blocks this. It’s a very targeted drug whereas Methotrexate is a weak form of chemo and no one is quite sure exactly how it works!

I take both Infliximab and Methotrexate, I have lost some hair but I don’t think that Infliximab is associated with hair loss.

1 like
Reply

For the people who said they were on Infliximab for a few years only - why did you stop it? And when you did, was your disease more advanced than when you began the treatment? Did you have to move on to something stronger?

Reply

I was supposed to start months ago but in the pre screening found I had TB!

Reply

swanseakev,

Due to insurance regulations I tried several meds before being approved for Infliximab (Enbrel, Humira, Methotrexate, etc). I have found Infliximab to be the best and the only thing that has worked for me. I have had terrible chronic pain for 15+ years (since I was 15). I still use pain meds in conjunction with Infliximab, but it’s been life changing. I do get wiped out for a few days afterwards. Typically I’m tired for several days following the infusion, then I get a natural energy (which is very atypical for me), and I feel completely different. When it’s time for my next dosage I can definitely tell. I did get a severe headache and felt horrible the day after my first infusion, but the side effects diminish every time and become less and less severe. If you have an understanding boss, try taking the day off after your first infusion (or first few infusions). Keep in mind it is a progressive medicine, so the relief it offers will incrementally increase each dose; don’t be discouraged if you don’t notice a major difference initially. Also, NEVER get the infusion if you are sick; it’ll make you more sick and make recovery near impossible. I pray it helps you the way it has me.

Just a question for everyone else...do you experience fatigue and stiffness after your infusion and how long does yours typically last? Are there any other side effects you experience?

I am SO thankful for this site for the knowledge and just for the way it helps me feel less isolated in my journey. Everyone on this site is so amazing; I ALWAYS get a response so quickly to my posts. This site has helped me just as much as the Infliximab.

1 like
Reply

Hi Amberly87

Thanks for the really helpful advice

Im also taking the Methotrexate injections and really hoping the Infliximab infusions work their magic for me as they have for yourself and others

Sounds as if you've had your own long battle from an early age.....really hope you continue to improve and stay well

Thanks

Kev

Reply

One more question! How often does everyone get their infusions and how long after your infusion (or before your next infusion) does the medicine noticeably wear off and the pain resurfaces?

Reply

I've been told today that I've got my First infusion of Infliximab on Friday, really hoping for some relief over Chrimbo...... got everything crossed

Reply

You may also like...